Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 7, 2015, 2:33 AM CST for 46 counties in Texas. It took effect at Jan 7, 2015, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 2:33 AM CST (08:33 UTC)
- In effect from
- Jan 7, 2015, 9:00 AM CST
- Expired
- Jan 7, 2015, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
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
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:15 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 6, 11:15 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1115 PM CST TUE JAN 6 2015 .AVIATION... MAV/MET GUIDANCE HAS INCREASED WINDS A BIT FOR WEDNESDAY AFTERNOON...AND I BUMPED UP VALUES IN THESE TAFS. AIRPORT WX WARNING LIKELY WILL BE ISSUED WEDNESDAY MORNING...AND A WIND ADVISORY IS LIKELY FOR THE NORTH TX AREA AS WELL. .PREV AVIATION DISCUSSION... /ISSUED 526 PM CST TUE JAN 6 2015/ VFR THROUGH PERIOD. AS A 1058 MB HIGH (GFS ON 07/18Z) BUILDS INTO THE PLAINS ON WEDNESDAY...NORTH WINDS WILL INCREASE AFTER SUNRISE. AFTERNOON GUSTS OCCASIONALLY NEAR 35 KT ARE EXPECTED. THESE GUSTY WINDS MAY SHUT DOWN OR RESTRICT THE DIAGONALS AT DFW AIRPORT. WIND SPEEDS WILL LIKELY REMAIN IN THE UPPER TEENS INTO THE EVENING BUT THE GUSTS WILL DECREASE SIGNIFICANTLY WITH THE LOSS OF DAYTIME HEATING. 84 && .DISCUSSION... 328 PM WINDS HAVE BECOME NORTHERLY ACROSS PRETTY MUCH ALL OF NORTH TEXAS TODAY FOLLOWING THE PASSAGE OF A SUBTLE COLD FRONT. WEAK COLD ADVECTION BEHIND THE FRONT HAS DONE LITTLE TO OFFSET THE PLENTIFUL SUNSHINE...ALLOWING TEMPERATURES TO WARM INTO THE 50S ACROSS MUCH OF THE REGION THIS AFTERNOON. ANOTHER /AND SIGNIFICANTLY STRONGER/ SURGE OF COLD AIR WILL ARRIVE LATE TONIGHT IN THE FORM OF AN ARCTIC FRONT...BRINGING MUCH COLDER CONDITIONS TO THE REGION WEDNESDAY THROUGH THE SECOND HALF OF THE WEEK. NORTHERLY SURFACE WINDS OF 20 TO 30 MPH /HIGHER GUSTS POSSIBLE/ COMBINED WITH TEMPERATURES IN THE 30S WILL LEAD TO WIND CHILLS IN THE TEENS AND 20S DURING MUCH OF THE DAY WEDNESDAY. WE WILL FLIRT WITH WIND ADVISORY CONDITIONS DURING THE LATE MORNING AND AFTERNOON HOURS WEDNESDAY. AFTER LOOKING AT THE LATEST GUIDANCE AND COLLABORATING WITH SURROUNDING OFFICES...WE WILL HOLD OFF ISSUING AN ADVISORY AS WIND SPEEDS ARE EXPECTED TO REMAIN JUST BELOW CRITERIA. WINDS WILL DROP OFF QUICKLY WEDNESDAY EVENING AS THE RIDGE AXIS MOVES OVERHEAD. ARCTIC AIRMASSES TRADITIONALLY DO NOT SUPPORT RADIATIONAL COOLING AS EFFECTIVELY AS TYPICAL CONTINENTAL AIRMASSES...BUT THE MOSTLY CLEAR SKIES AND LIGHT WINDS WILL STILL LEAD TO LOW TEMPS IN THE TEENS AND 20S THURSDAY MORNING. TEMPERATURES WILL MODIFY SLIGHTLY THURSDAY AFTERNOON AS YET ANOTHER COLD FRONT APPROACHES FROM THE NORTH. THIS FRONT SHOULD MOVE INTO NORTHERN COUNTIES OF NORTH TEXAS THURSDAY NIGHT...THEN THROUGH THE REST OF NORTH TEXAS FRIDAY. IN THE MEANTIME...ASCENT WILL BE ON THE INCREASE AS A SHORTWAVE TROUGH /STILL MEANDERING OFF THE BAJA CALIFORNIA COAST/ MOVES EAST ACROSS NORTHERN MEXICO. MOISTURE AND LIFT WILL BECOME SUFFICIENT FOR THE DEVELOPMENT OF LIGHT PRECIPITATION LATE THURSDAY NIGHT...WITH A BETTER CHANCES FRIDAY. COLD ADVECTION BEHIND THE COLD FRONT WILL ENHANCE THE ALREADY CHILLY AIR IN PLACE ACROSS THE REGION. SUB-FREEZING TEMPERATURES AT ALL LEVELS OF THE ATMOSPHERE WILL LEAD TO MAINLY LIGHT SNOW OVER THE NORTHERN-MOST COUNTIES. MODEL SOUNDINGS SUGGEST THAT A SMALL WARM NOSE MAY PERSIST ALONG THE I-20 CORRIDOR WITH TEMPERATURES AT OR JUST BELOW FREEZING AT THE SURFACE. THIS WOULD SUGGEST A SLEET/SNOW MIX ACROSS THE CENTRAL COUNTIES...WITH A LIGHT RAIN AND SLEET MIX ACROSS THE SOUTHERN THIRD OF THE REGION. AT THIS TIME...IT APPEARS THAT PRECIPITATION WOULD REMAIN TOO LIGHT TO GENERATE WIDESPREAD TRAVEL ISSUES FRIDAY AND SATURDAY...WITH ONLY LIGHT ACCUMULATIONS ANTICIPATED. HOWEVER...MODELS ARE BEGINNING TO HINT AT THE POTENTIAL FOR A MESOSCALE SNOW BAND TO DEVELOP SOMEWHERE OVER THE REGION...LIKELY DUE TO FRONTOGENETIC FORCING ON THE NORTH SIDE OF THE SURFACE BOUNDARY. IT IS TOO EARLY TO SPECIFY WHERE OR EVEN IF THIS WILL OCCUR...BUT THIS TYPE OF SCENARIO WOULD HAVE THE POTENTIAL TO CREATE ISOLATED HIGHER SNOW AND/OR SLEET ACCUMULATIONS AND LOCALIZED TRAVEL CONCERNS. MORE WILL BE REVEALED AS NEWER DATA ARRIVES OVER THE NEXT FEW DAYS AND HIGHER RESOLUTION MODELS BEGIN SHEDDING SOME LIGHT ON THE SPECIFICS OF THE EVENT. PRECIPITATION WILL TAPER OFF SATURDAY AS THE SHORTWAVE RACES OFF TO THE NORTHEAST. A SECOND SHORTWAVE ON ITS HEELS WILL BRING INCREASING CHANCES FOR PRECIPITATION SATURDAY NIGHT AND SUNDAY. MODEL DATA INDICATES SIGNIFICANTLY WARMER AIR AT THE LOWER LEVELS OF THE ATMOSPHERE...WHICH WOULD LEAD TO A COLD RAIN. THIS PRECIPITATION WOULD END FROM WEST TO EAST ON MONDAY AS THE SHORTWAVE EXITS TO THE EAST OF THE REGION. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 30 35 19 39 29 / 0 0 0 0 20 WACO, TX 31 41 19 42 30 / 0 0 0 0 20 PARIS, TX 28 34 15 36 24 / 0 0 0 0 20 DENTON, TX 26 34 16 38 25 / 0 0 0 0 20 MCKINNEY, TX 26 35 16 36 26 / 0 0 0 0 20 DALLAS, TX 30 36 19 39 29 / 0 0 0 0 20 TERRELL, TX 30 37 18 38 28 / 0 0 0 0 20 CORSICANA, TX 32 40 19 39 29 / 0 0 0 0 20 TEMPLE, TX 33 41 20 41 30 / 0 0 0 0 20 MINERAL WELLS, TX 26 35 17 40 26 / 0 0 0 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Jan 6, 8:04 PM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 804 PM CST TUE JAN 6 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071445- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 804 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL READINGS WILL FALL INTO THE SINGLE DIGITS AND TEENS NORTHWEST OF A LINE FROM COMANCHE TO CLEBURNE TO EMORY WEDNESDAY MORNING. A MIX OF SLEET AND SNOW IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY...MAINLY NORTH OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS. WHILE THIS ENTIRE REGION WILL NOT RECEIVE ACCUMULATING WINTER PRECIPITATION ON FRIDAY A FEW SPOTS MAY SEE SOME ACCUMULATIONS OF SNOW AND SLEET. IT IS TOO EARLY TO PINPOINT AMOUNTS OR EXACT LOCATIONS THAT MAY RECEIVE MEASURABLE WINTER PRECIPITATION. THERE IS A SLIGHT CHANCE FOR A MIX OF WINTRY PRECIPITATION ACROSS MOST OF THE REGION FRIDAY NIGHT THROUGH SATURDAY MORNING. ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.